Idaho, 2003

Wildfire in Idaho, August 11, 2003

August 11, 2003 · NWS PIH · 1 event in 1 county or zone

4100 acre Timmerman fire north of Shoshone burned grass and sagebrush. No property damage reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

4100 acre Timmerman fire north of Shoshone burned grass and sagebrush. No property damage reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 11, 2:30 AM MST, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 11, 2:30 AM MST, 1 hour 30 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
330 AM MDT MON AUG 11 2003

LATEST WATER VAPOR INDICATES VERY LITTLE OVERALL MOVEMENT IN LARGE
SCALE WEATHER FEATURES.  SOME MOISTURE STILL EVIDENT COMING AROUND
UPPER RIDGE PRIMARILY INTO OUR UPPER HIGHLANDS AREA.  MSAS
STILL INDICATING POCKETS OF LOW AND MID 80S IN THE VALLEYS...
AND THIS IS CONFIRMED BY ASOS.  DID HAVE A FEW STROKES OF
LIGHTNING EARLIER...BUT NO NEW ACTIVITY IN THE PAST HOUR AS
CONVECTION CONTINUES TO DECREASE.  LAST NIGHT SATELLITE
DID INDICATE SOME POSSIBLE NEW FIRES NEAR PICABO AND POINTS IN LEMHI
COUNTY. POCATELLO HIT 100 YESTERDAY...AND NEAR RECORD HIGH
TEMPERATURES ESPECIALLY IN AREA VALLEYS LOOKS GOOD FOR THE NEXT FEW
DAYS.

IN THE SHORT TERM...NO MAJOR PROBLEMS NOTED.  WILL KEEP NEAR
RECORD HIGH WORDING IN ZONES FOR TODAY.  SHOULD STILL HAVE ENOUGH
AFTERNOON INSTABILITY TO KICK UP ANOTHER ROUND OF MAINLY DRY
THUNDERSTORMS IN THE UPPER SNAKE HIGHLANDS.

LATEST AVN NOW TAKES MOST OF THE ENERGY WITH THE ADVERTISED UPPER
TROUGH FURTHER NORTH...ACROSS THE IDAHO PANHANDLE.  A WEAK SURFACE
FRONT LOOKS AS IF IT WILL WASH OUT ACROSS CENTRAL IDAHO ON FRIDAY
WITH A 591 HEIGHT OVER SOUTHERN IDAHO...FIND IT HARD TO LOWER
TEMPERATURES MUCH.  DID LOWER FRIDAY HIGHS FROM UPPER 90S IN THE
VALLEYS TO LOWER AND MID 90S.

OTHER THAN ABOVE...MADE NO SIGNIFICANT CHANGES TO MID AND LONG TERM
FORECAST.  BY LATE WEEK INTO NEXT WEEKEND...THE ECMWF IS SHOWING A
RETURN OF BROAD CYCLONIC FLOW ACROSS THE GULF OF ALASKA AND A
RETURN OF UPPER RIDGING ACROSS THE NORTHWEST...THOUGH A LITTLE
FLATTER.

KSFX...OPERATIONAL...VCP 21.

.PIH...NONE.

MEYER
Hazardous weather outlook, Aug 10, 4:00 AM MST, 24 hours before
IDZ017>023-031-032-110000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT SUN AUG 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE
MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES
NOT REACH SEVERE CRITERIA.  TRAINED SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Lincoln

When
August 11, 4:00 AM MST
Where
Lincoln County, 25 mi N of Shoshone
Reported by
GOVT OFFICIAL
Coordinates
43.002, -114.138 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374850.